Alert archive / Florida / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 40, NWS Tallahassee, FL

March 16, 2000Bay County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 16, 2000, 10:32 AM CST for Bay County, Florida. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 16, 2000, 10:32 AM CST (16:32 UTC)
Expired
Mar 16, 2000, 11:30 AM CST
In force
58 min
Issued by
NWS Tallahassee, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Bay County, FL

What was reported inside it

TimeReportWhereRemark
Mar 16, 11:10 AM CSTThunderstorm Wind 70 MTyndall Afb, FLAn 81-mph thunderstorm wind gust measured at Tyndall AFB (KPAM).

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 8:15 AM CSTTornado WatchSPC6 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.5 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2000-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 621 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2000-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
621 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
494 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KTAE 161637
SVRTLH
FLC005-045-161730-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1032 AM CST THU MAR 16 2000

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BAY COUNTY IN FLORIDA
  GULF COUNTY IN FLORIDA

* UNTIL 1130 AM CST(1230 PM EST)

* AT 1032 AM CST(1132 AM EST) NATIONAL WEATHER SERVICE DOPPLER RADAR
  INDICATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS ALONG A LINE    
  EXTENDING FROM 11 MILES SOUTHWEST OF PANAMA CITY TO 25 MILES SOUTH 
  OF PANAMA CITY..MOVING EAST NORTHEAST AT 20 MPH.

* SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 1130 AM CST(1230
  PM EST)...

  DELWOOD BEACH...ST ANDREWS SP
  BEACON BEACH
  PANAMA CITY...CROMANTON
  PARKER...DIREGO PARK
  DAVIS BEACH
  CALLAWAY...HILAND PARK
  MILL BAYOU...BRANNONVILLE
  ST JOSEPH PENINSULA

A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.

THE MAIN THREAT FROM THIS STORM IS DAMAGING WINDS.

LAT...LON 2997 8589 2989 8580 2974 8590 2981 8532
          3028 8538 3042 8545

WOOL
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 8:33 AM CST, 1 hour 59 minutes earlier.

Area forecast discussion, Mar 16, 8:33 AM CST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
933 AM EST THU MAR 16 2000

NUMEROUS STORMS OVER PANHANDLE COASTAL WATERS CURRENTLY HEADING FOR
SHORE. HAVE UPDATED ZONES AND COASTAL WATERS FORECAST TO REFLECT
TOR 94. ZONES SEEM TO BE ON TRACK...BUT WILL MONITOR RADARS AND MAY
HAVE TO INCREASE POPS IN SOME AREAS AS SYSTEM EVOLVES.

TLH...
AL...TOR 94.
GA...TOR 94 PORTIONS OF SOUTHWEST AND SOUTH CENTRAL GA.
FL...TOR 94 FOR ALL OF PANHANDLE ZONES AND PORTIONS OF BIG BEND
     ZONES.
     SMW FOR GMZ750-770 UNTIL 17Z.
     SCA GMZ750-755-770-775 TODAY.

MOLLERE

In the hours before

Special weather statement, Mar 16, 5:02 AM CST, 5 hours 30 minutes before
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-161120-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
602 AM EST THU MAR 16 2000

...SHOWERS AND THUNDERSTORMS TO BRING BENEFICIAL RAINFALL TO THE
REGION...
...SMALL CRAFT ADVISORY IN EFFECT TODAY FOR THE COASTAL WATERS...

AN UPPER LEVEL DISTURBANCE OVER THE WESTERN GULF OF MEXICO EARLY
THIS MORNING WILL TRACK NORTHEAST ACROSS THE TENNESSEE VALLEY THROUGH
TONIGHT. ABUNDANT GULF MOISTURE DRAWN NORTHWARD ACROSS MUCH THE
TRI-STATE AREA COMBINED WITH THE DISTURBANCE ALOFT PRODUCED NUMEROUS
SHOWERS AND SCATTERED THUNDERSTORMS ACROSS SOUTHEAST ALABAMA...THE
EASTERN FLORIDA PANHANDLE AND PANHANDLE COASTAL WATERS EARLY THIS
MORNING. THIS PRECIPITATION WILL SPREAD SLOWLY EASTWARD TODAY AND
TONIGHT INTO SOUTHWEST AND SOUTH CENTRAL GEORGIA...THE FLORIDA BIG
BEND AND THE ADJACENT COASTAL WATERS. RAINFALL AMOUNTS WILL RANGE FROM
A HALF TO ONE INCH. THERE WILL BE BRIEF PERIODS OF MODERATE TO HEAVY
RAINFALL IN THE VICINITY OF THE THUNDERSTORMS.

OVER THE COASTAL WATERS...SOUTH WINDS WILL INCREASE TO 20 TO 25 KNOTS
WITH SEAS BUILDING TO 5 TO 7 FEET. WINDS AND SEAS WILL BE HIGHER NEAR
THUNDERSTORMS. THEREFORE...A SMALL CRAFT ADVISORY IS IN EFFECT TODAY
FOR THE COASTAL WATERS. WINDS WILL BECOME SOUTHWEST AND DIMINISH TO
CAUTIONARY LEVELS TONIGHT WITH SPEEDS IN THE 15 TO 20 KNOT RANGE.
MARINERS ARE URGED TO EXERCISE EXTREME CAUTION IF VENTURING OUT ON
THE OPEN WATERS.

SEVERE THUNDERSTORMS ARE NOT EXPECTED AND SPOTTER ACTIVATION WILL NOT
BE REQUIRED THROUGH TONIGHT.

FOR ADDITIONAL INFORMATION...LISTEN TO NOAA WEATHER RADIO OR VISIT
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE ON THE WEB AT
WWW.NWS.FSU.EDU.

JAMSKI

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 10:32 AM CSTSevere Thunderstorm WarningTAEGulf58 min
Mar 16, 11:01 AM CSTTornado WarningTAEGulf29 min
Mar 16, 11:01 AM CSTTornado WarningTAEBay29 min
Mar 16, 11:33 AM CSTSevere Thunderstorm WarningTAEFranklin, Gulf42 min
Mar 16, 12:17 PM CSTSevere Thunderstorm WarningTAELeon, Liberty, Wakulla43 min
Mar 16, 12:17 PM CSTSevere Thunderstorm WarningTAEGadsden43 min
Mar 16, 12:54 PM CSTSevere Thunderstorm WarningTAEGadsden, Leon, Wakulla51 min
Mar 16, 12:54 PM CSTSevere Thunderstorm WarningTAEFranklin51 min

Nearby

Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.